July 13th, 2006, 05:29 PM
I need some advice before i go ahead with this,i love my life now am not depressed,but no matter how good thigns are going i always have this sense that once i let myself feel happy something bad is gonna happen,anxiety i guess is what i feel always,like we r trying to buy condo and i was so excited but then i think well **** wait what if something happens to my boyfriend what will i do,it is like ican never enjoy the moment i always have to worry about something,i cannot turn it off in my mind no matter how i try,doctor jsut said we can try prozac but iam not depressed isnt that for depression????
July 13th, 2006, 06:11 PM
Heidiho, you need to be asking your vet :D (couldn't resist!) this question. I believe Prozac is one of the meds that increases the seratonin levels. I would imagine that depression, anxiety, etc. are closely related, and may be caused by a chemical imbalance. Whatever his reasons for suggesting Prozac, asking questions and establishing rapport and trust in your doctor will be crucial for you. I do think Prozac has been overprescribed in many situations, but it has also been very beneficial for many, many people.
July 13th, 2006, 06:20 PM
hee hee i am talking with her,but wanted to see if anyone here has ever been on it..:thumbs up :thumbs up
July 14th, 2006, 05:43 PM
I have not been on it but I think you should discuss this with your doctor. Not everyone responds well to Prozac and there are other meds on the market. Also, the producer of the med has been given an extension of their patent so they can use it for PMS related depression (there is a huge debate whether this is an illness and I am in a conflict of interest in debating it since my aunt (a psychiatrist) sits on an FDA panel that looked at it). Thus, IF you opt to try it, be sure to get the original or generic version. (The new ones come in pink - some sexist merketing genius came up with that I am sure).
But I would talk about it with your doctor or your therapist. I do not like to hear of GP's prescribing prozac since they are not always aware of the side effects it has with other meds - and studies have shown it can actually make depression worse in young people. Make sure your doctor does the requisite blood work and you have looked at every alternative first.
The Seratonin uptake meds are better better than some of the older anti depressants (not so sedating for one thing) but they are more expensive and elavil (one of the tricycilics used often in the past) is just as good as prozac, inexpensive and has never been linked to thoughts of suicide.
However, if you need to take something, do not be afraid to - there are good meds on the market. Zoloft - when tested against prozac - has come out ahead in some ways. Have a long discussion with your doctor!!!!!!! And research!!
July 14th, 2006, 06:24 PM
I was on it for a while, and I'm not a fan. I'm suprised that your doc would prescribe it for anxiety, as that can be a side effect of it. It's generally presecribed for depression, compulsiveness and ED's (no, NOT Erectile Dysfunction :p).
Reasons I didn't like it: Shakes, sweats, loss of concentration, anxiety, fidgetyness.
Also, it usually causes a 5-10 lb weight gain. It didin't happen to me, but that was probably because Knowing about this side effect, I upped my exercise accordingly.
I would look for other options. I know a popular anti-anxiety drug is clomazapam, but like all meds it has side effects too.
July 14th, 2006, 06:46 PM
I talked with her again about the fact that i am not depressed just always anxious and worry about things that have not even happend,she prescribed ativan 2 x day and i am going to see a behaviorist staring monday,i am turning into my mother,and it is causing problems with my boyfriend who is always positive thought he woudl rub off on me but i am rubbing off on him and i just cannot turn of my thoughts of this impending doom every time i realize how great my life is i think wait a minute your not supposed to be happy you are supposed to worry about everything little thing.crazy huh
July 14th, 2006, 06:51 PM
Hmm took ativan too. Even less of a a fan of that one. Be careful because it is VERY habit forming! You have to wean off of it very slowly as you can suffer some serious withdrawels. If you have/had addiction problems of any kind, I would talk to your doc about them, because you will be even more succeptible. I think the side effects of it are worse than prozac, and most anti anxiety drugs.
July 14th, 2006, 07:17 PM
Ativan is very scary,please do some research on it.
July 14th, 2006, 07:21 PM
Heidi, if you can get a hold of Luba, she can talk to you a lot about it, she has a large knowledge base on the topic, and also knows natural alternatives.
July 14th, 2006, 08:04 PM
I have not been on Prozac, but have been on Paxil (and was lucky-I didn't have any of the severe problems that became known) for anxiety. An anti-anxiety drug would probably be better for what you describe than an anti-depressant-JMO. I'm currently taking Effexor and find it very effective with no real side effects (again, I seem to be lucky.)
I'm surprised that you would be given the Atavan since it is so habit forming. Here, very few doctors will prescribe it at all because of that. It's good that you are going to be seeing a behaviourist, since a combo of meds and therapy are most effective in dealing with anxiety and such. I wish you well and much sucess with the behaviourist. :fingerscr
And, no, you are not crazy. Crazy would be doing nothing about it. Good for you for being proactive!
July 14th, 2006, 08:38 PM
I went to see her and yeah since ui had that meth problem i am gonna try zoloft instead,i know ativan is big time addictive,thanks for all the info
July 14th, 2006, 10:32 PM
I meant to say I was not on it- what I get for typing fast, lol Zoloft does have a better reputation actually esp for trauma and related probs. But don't expect it to work immediately. I have taken ativan once - prior to surgery in a hospital. It is not prescribed that much cany more at least here but it does help anxiety for say a night or two in a hospital.
However, there are better sleep aids too - I prefer the older ones (I'd rather wait till the long term studies say something is OK). Tho immovane (zipoclone) seems quite good if you take it for a short period.
Ativan - like most benzodiazepenes - can be very addictive.